MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1708001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Sepsis (2067)
Date of Event 07/05/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the patient allegedly developed with infection.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B3, b5, d4 (medical device lot #, unique identifier (udi) #), g3, h6 (patient, result, conclusion) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) , 2010, a patient underwent port placement via the right internal jugular vein for venous access related to porphyria.Approximately three years, four months and seventeen days later, on (b)(6) , 2013, the patient was diagnosed with staphylococcus bacterial infection, which was confirmed through blood culture.Subsequently, on (b)(6) , 2013, the port was removed due to sepsis.However, the current status of the patient remains unknown.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2010, a patient underwent port placement via the right internal jugular vein for venous access related to porphyria.Approximately three years, four months and seventeen days later, on (b)(6)2013, the patient was diagnosed with staphylococcus bacterial infection, which was confirmed through blood culture.Subsequently, on (b)(6)2013, the port was removed due to sepsis.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the physical device was not returned for evaluation, a medical record was provided for review.Medical record alleges that, a powerport ti full size implantable port was implanted in a patient via the right internal jugular vein for venous access related to porphyria.Approximately, three years, four months and seventeen days later blood culture results confirmed staphylococcus infection.Subsequently, the port was removed on next day due to sepsis.Therefore, it can be confirmed that the patient had staphylococcus infection and sepsis.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20731867
Report Number3006260740-2024-06789
Device Sequence Number15688734
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1708001
Device Lot NumberRETL0505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer04/10/2026
06/02/2026
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date04/28/2026
06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale